Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 25, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Feb 27, 2014, 3:24 PM CST for 18 counties in Minnesota; 7 counties in North Dakota. It took effect at Feb 27, 2014, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2014, 3:24 PM CST (21:24 UTC)
- In effect from
- Feb 27, 2014, 6:00 PM CST
- Expired
- Feb 28, 2014, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Grand Forks, ND
All 25 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Cass County, ND, Grand Forks County, ND, Pembina County, ND, Richland County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 78 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 123 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855 WWUS43 KFGF 272124 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 324 PM CST THU FEB 27 2014 MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-281500- /O.NEW.KFGF.WC.Y.0025.140228T0000Z-140228T1500Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE 324 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. * TIMING...THIS EVENING THROUGH MID-MORNING ON FRIDAY * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ001>004-007-029-NDZ008-016-027-029-030-039-053-281200- /O.NEW.KFGF.WC.Y.0025.140228T0000Z-140228T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA- EASTERN WALSH-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...WAHPETON 324 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. * TIMING...THIS EVENING THROUGH EARLY FRIDAY MORNING. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ JAM
4 follow-up statements
176 WWUS43 KFGF 280342 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 942 PM CST THU FEB 27 2014 MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-281500- /O.CON.KFGF.WC.Y.0025.000000T0000Z-140228T1500Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE 942 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * TIMING...THROUGH MID FRIDAY MORNING. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ001>004-007-029-NDZ008-016-027-029-030-039-053-281200- /O.CON.KFGF.WC.Y.0025.000000T0000Z-140228T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA- EASTERN WALSH-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...WAHPETON 942 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. * TIMING...THROUGH MID FRIDAY MORNING. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
134 WWUS43 KFGF 281105 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 505 AM CST FRI FEB 28 2014 MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-281500- /O.CON.KFGF.WC.Y.0025.000000T0000Z-140228T1500Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE 505 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...THROUGH MID FRIDAY MORNING. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN RESULT IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ001>004-007-029-NDZ008-016-027-029-030-039-053-281215- /O.CON.KFGF.WC.Y.0025.000000T0000Z-140228T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA- EASTERN WALSH-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...WAHPETON 505 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * TIMING...THROUGH 6 AM FRIDAY. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN RESULT IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
751 WWUS43 KFGF 281214 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 614 AM CST FRI FEB 28 2014 MNZ001>004-007-029-NDZ008-016-027-029-030-039-053-281315- /O.EXP.KFGF.WC.Y.0025.000000T0000Z-140228T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA- EASTERN WALSH-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...WAHPETON 614 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WIND CHILL TEMPERATURES HAVE RISEN ABOVE ADVISORY CRITERIA AND SO THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-281500- /O.CON.KFGF.WC.Y.0025.000000T0000Z-140228T1500Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE 614 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...THROUGH MID FRIDAY MORNING. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN RESULT IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
878 WWUS43 KFGF 281454 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 854 AM CST FRI FEB 28 2014 MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-281600- /O.EXP.KFGF.WC.Y.0025.000000T0000Z-140228T1500Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE 854 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM CST THIS MORNING. RISING TEMPERATURES HAVE MINIMIZED WIND CHILL THREAT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 27, 3:18 PM CST, 6 minutes earlier.
Area forecast discussion, Feb 27, 3:18 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
318 PM CST THU FEB 27 2014
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 318 PM CST THU FEB 27 2014
MAIN FORECAST CHALLENGES INCLUDE WIND CHILLS TONIGHT...AND WINDS
WITH NEXT COLD FRONTAL PASSAGE TOMORROW AND TEMPS BEHIND.
SFC HIGH PRESSURE HAS SHIFTED INTO MN...WITH SOUTHERLY WINDS KICKING
IN ON THE BACKSIDE INTO EASTERN ND. LIGHT WINDS AND LIMITED MIXING
HAVE HELD TEMPS BELOW ZERO ACROSS MUCH OF THE RRV AND NW MN...WITH
SLIGHTLY HIGHER TEMPS TO THE WEST.
FOR TONIGHT...EXPECT INCREASING CLOUD COVER WITH WARM ADVECTION
CONTINUING OVERNIGHT. OVERALL...THIS SHOULD KEEP TEMPS WARMER THAN
LAST NIGHT...WITH TEMPS BECOMING STEADY OR EVEN RISING A FEW
DEGREES DURING THE OVERNIGHT...ESPECIALLY ALONG/WEST OF THE RRV.
TEMPS COULD END UP BEING A BIT COLDER FARTHER EAST WITH INITIALLY
LIGHT WINDS DURING THE EVENING. WITH WINDS A BIT HIGHER THAN LAST
NIGHT...WILL STILL HAVE TO CONTEND WITH WIND CHILL ISSUES. FOR
THAT REASON...WILL ISSUE A WIND CHILL ADVISORY FOR TONIGHT ALONG
AND EAST OF THE RRV. WIND CHILLS MAY DROP DOWN TOWARDS -25 FOR A
BRIEF TIME WEST OF THE VALLEY THIS EVENING...BUT DO NOT EXPECT A
LONG DURATION PERIOD. AS THE NEXT UPPER WAVE ROTATES SOUTHWARD
LATER TONIGHT...A BIT OF LIGHT SNOW COULD DEVELOP ALONG THE
CANADIAN BORDER OVER NW MN LATE TONIGHT CLOSER TO THE BETTER UPPER
FORCING.
ANOTHER COLD FRONT WILL SWING THROUGH THE AREA ON FRIDAY...AS THE
SFC LOW SKIRTS THE CANADIAN BORDER TOWARDS LAKE SUPERIOR. MODELS
INDICATE THE STRONGEST 3 HR PRESSURE RISES ACROSS SOUTH-CENTRAL INTO
SOUTHEAST ND...WHERE THE STRONGEST COLD ADVECTION WILL ALSO BE. IN
ADDITION...MIXING UP TO 900 TO 850 MB IS EXPECTED. BOTH THE GFS/NAM
INDICATE 925 MB WINDS OF AROUND 25 TO 30 KTS FOR A PERIOD BEHIND THE
FRONT ON FRIDAY...WHILE THE ECMWF IS NEAR 30 KTS IN SOUTHEAST ND.
THUS...IT DOES NOT LOOK LIKE WINDS WILL BE AS STRONG AS YESTERDAY.
HOWEVER...DID BUMP WIND SPEEDS A FEW KTS IN THE VALLEY DURING THE
AFTERNOON. CANADIAN BLOWING SNOW MODEL INDICATES STRONGER WIND
SPEEDS WELL ABOVE 30 KTS FOR SIGNIFICANTLY REDUCED VSBYS WITH NO
FALLING SNOW...BUT DID INCLUDE A FEW MENTIONS OF PATCHY BLOWING
SNOW IN PARTS OF THE VALLEY. THIS SYSTEM WILL BE SOMETHING TO
MONITOR...THOUGH. OTHERWISE...IT APPEARS THE BEST CHANCES FOR A
BIT OF LIGHT SNOW WILL BE UP TOWARDS LAKE OF THE WOODS...ALTHOUGH
IT WILL BE LIGHT. AS WITH MOST OF THESE SYSTEMS...IT IS POSSIBLE
THAT SOME FLURRIES/SNOW SHOWERS COULD ACCOMPANY THE FRONTAL
PASSAGE...AND DID INCLUDE SOME LOW POPS...MAINLY ACROSS PARTS OF
THE RRV INTO NW MN. HIGHS SHOULD BE A BIT WARMER THAN
TODAY...REACHING THE SINGLE DIGITS AND LOW TEENS.
FOR FRIDAY NIGHT...LOW-LEVEL COLD ADVECTION CONTINUES WITH SFC HIGH
PRESSURE WORKING INTO THE AREA. SKIES SHOULD CLEAR OVER MUCH OF THE
AREA WITH 925 MB TEMPS FALLING TO -25 TO -30C BY MORNING. TEMPS
SHOULD BE DOWN INTO THE TEENS TO 20S BELOW ZERO. WITH WINDS
STAYING UP AROUND 10 KTS...THAT MAY KEEP TEMPS FROM FALLING AS LOW
AS THEY COULD...BUT WILL LIKELY NEED ANOTHER WIND CHILL HEADLINE.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 318 PM CST THU FEB 27 2014
SFC HIGH PRESSURE WILL IMPACT THE REGION ON SATURDAY...WITH THE CORE
OF THE COLD AIR MASS OVERHEAD AND THE FLOW ALOFT BECOMING MORE
ZONAL AS SHORTWAVE ENERGY TO THE NORTH IS SHEARED OUT ZONALLY ON
THE EDGE OF THE CYCLONIC FLOW. TEMPS ACROSS THE REGION WILL LIKELY
STAY BELOW ZERO...WITH SOME WIND AHEAD OF THE SFC HIGH KEEPING
WIND CHILLS BITTERLY COLD. STILL EXPECT MOST OF THE PRECIP ON
SATURDAY TO STAY SOUTH.
SATURDAY NIGHT LOOKS TO BE THE COLDEST NIGHT...WITH SOMEWHAT LIGHTER
WINDS AS THE SFC RIDGE AXIS EXTENDS FROM NW TO SE ACROSS THE N
PLAINS. TEMPS SHOULD FALL INTO THE 20S BELOW WITH WIND CHILL
HEADLINES TO AGAIN BE NEEDED.
SFC HIGH PRESSURE REMAINS IN CONTROL ON SUNDAY. LOW-LEVEL TEMP
FIELDS DO GRADUALLY TO START TO MODERATE...BUT WITH THE VERY COLD
START AND LACK OF ANY CONSEQUENTIAL WARM ADVECTION UNDER THE SFC
HIGH...HIGHS WILL STRUGGLE TO APPROACH ZERO.
INITIALLY IN THE LONG RANGE PERIOD PERSISTENT ARCTIC SURFACE HIGH
PRESSURE WILL BEGIN TO SHIFT EAST AS MID LEVEL FLOW FLATTENS
SOMEWHAT. THIS SHOULD ALLOW FOR SOME MODERATION IN TEMPERATURES BUT
STILL ON THE COLD SIDE OF AVERAGE. A SERIES OF GENERALLY WEAK WAVES
WILL CROSS THE REGION HOWEVER MODELS DIFFER ON TIMING AT THIS POINT.
FOR THIS WILL MAINTAIN LOW END CHANCE POPS THROUGH BRUNT OF PERIOD.
OVERALL ANY SNOWFALL AMOUNTS WITH FEATURES WILL BE FAIRLY LIGHT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1236 PM CST THU FEB 27 2014
VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH IN INCREASE IN
MID/UPPER LEVEL CIGS LATE EVENING INTO THE OVERNIGHT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL 6 AM CST FRIDAY FOR NDZ008-016-027-029-
030-039-053.
MN...WIND CHILL ADVISORY UNTIL 9 AM CST FRIDAY FOR MNZ005-006-008-009-
013>017-022>024-027-028-030>032-040.
WIND CHILL ADVISORY UNTIL 6 AM CST FRIDAY FOR MNZ001>004-007-029.
&&
SHORT TERM...MAKOWSKI
LONG TERM...MAKOWSKI/VOELKER
AVIATION...VOELKERHazardous weather outlook, Feb 27, 5:39 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 539 AM CST THU FEB 27 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 539 AM CST THU FEB 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILLS OF 25 BELOW TO 45 BELOW WILL OCCUR THROUGH MID MORNING...IMPROVING SOME THIS AFTERNOON...THEN DROPPING BACK INTO THE HAZARDOUS LEVELS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GENERALLY DRY WEATHER IS ANTICIPATED. UNSEASONABLY COLD WEATHER FRIDAY INTO SUNDAY WILL BRING PERIODS OF HAZARDOUS WIND CHILLS IN THE 25 BELOW TO 45 BELOW ZERO RANGE DURING THE NIGHT AND EARLY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
Nearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in North Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.